Gabapentin for pain and anxiety

Posted by jadillow @jadillow, Apr 24, 2019

I have had some health issues and chest and body pains for month. Currently I am on an event monitor as all heart test have came back normal. I used to be on wellbutrin and stopped per new doctor and had no withdrawal thankfully. He talked about prescribing cymbalta/Duloxetine and wants to try it for my random pains which include shoulder, chest, leg and hips at times. Also random bouts of lightheadedness. All on left side and randomly. Sometimes not at all. I am losing sleep because when I lay down and start hurting I fear for the worst. I have sinus bradycardia when resting but they are not concerned with that at this point

Does anyone have and experience with this as medicine as the only medicine I am on now is bp medicine and a calcium blocker. Thanks in advance. .

Interested in more discussions like this? Go to the Depression & Anxiety Support Group.

@sears

Has your doctor mentioned the side effects of Gabapentin and how you will have to taper off this drug. Do some research on gabapentin.

Jump to this post

Yes, I am aware that a really slow taper is required for all the ‘mind’ drugs.

REPLY
@jadillow

I was wrong it what I thought it was. It is actually called Gabapentin and I have heard mixed reviews so I’m hesitant.

Jump to this post

I've been on gabapenton for anxiety for a while now. I'm also on a few other medications and just added this one in for anxiety so I can only comment on the anxiety part of it which it does help with for me

REPLY
@lisalucier

@jadillow – I took gabapentin for about 7 weeks for postherpetic neuralgia after having shingles. It helped with the constant pain/tingling feeling. I recall no side effects whatsoever and no problems tapering off.

Jump to this post

What was the dose? (Yes, I know the comment is two years old.)

REPLY

I found gabapentin impossible to get off of. They prescribed it for me years ago for back pain and learned on my own that it calms me down. But if I stop or cut back I have instant anxiety and it is severe. Can’t sleep if I cut back either. Most people can’t tolerate it because it causes sleepiness or makes the drowsy.

REPLY
@bernac

I found gabapentin impossible to get off of. They prescribed it for me years ago for back pain and learned on my own that it calms me down. But if I stop or cut back I have instant anxiety and it is severe. Can’t sleep if I cut back either. Most people can’t tolerate it because it causes sleepiness or makes the drowsy.

Jump to this post

How much do you take and at what times?

For years, I took 900 mg at bedtime for RLS and associated pain. I was able to taper down to 600 mg without much trouble. Getting below 600 mg seems nearly impossible. I've read that some people, who no longer need it, keep taking it for life because they can't get off. 😒

REPLY
@balderdash

How much do you take and at what times?

For years, I took 900 mg at bedtime for RLS and associated pain. I was able to taper down to 600 mg without much trouble. Getting below 600 mg seems nearly impossible. I've read that some people, who no longer need it, keep taking it for life because they can't get off. 😒

Jump to this post

That’s what I am seeing, I can go down on doses but can’t stop totally. Anxiety would go through the roof if I stop. I tak 3×300 a day.

REPLY
@balderdash

How much do you take and at what times?

For years, I took 900 mg at bedtime for RLS and associated pain. I was able to taper down to 600 mg without much trouble. Getting below 600 mg seems nearly impossible. I've read that some people, who no longer need it, keep taking it for life because they can't get off. 😒

Jump to this post

I completely relate. I was prescribed Gabapentin off label for menopausal symptoms and take it every night (600-700 mgs) still 15 years later for pain and as sleep aid. I hope no serious consequences.
But really helps keep me calm. Just find I’m foggy and a little clumsy in the mornings.

REPLY
@help4meandu

I completely relate. I was prescribed Gabapentin off label for menopausal symptoms and take it every night (600-700 mgs) still 15 years later for pain and as sleep aid. I hope no serious consequences.
But really helps keep me calm. Just find I’m foggy and a little clumsy in the mornings.

Jump to this post

I took it for neuropathy after cancer treatments and to help w sleep. But the clumsy groggy foggy head was too much for me. After 3 years I quit. My hands tingle all day and night, but I don’t want to go through that morning mess again.

REPLY
@happy2bhear

I took it for neuropathy after cancer treatments and to help w sleep. But the clumsy groggy foggy head was too much for me. After 3 years I quit. My hands tingle all day and night, but I don’t want to go through that morning mess again.

Jump to this post

@happy2bhear
I'm just curious if your side effects ever decreased in severity over the time you took it?
Thank you,
Jake

REPLY
@happy2bhear

I took it for neuropathy after cancer treatments and to help w sleep. But the clumsy groggy foggy head was too much for me. After 3 years I quit. My hands tingle all day and night, but I don’t want to go through that morning mess again.

Jump to this post

How much were you taking and at what times of day? How did you quit? Did you have withdrawal symptoms?

REPLY
Please sign in or register to post a reply.